Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Charlienotman

First Appointment With Dermatologist Coming Up

Recommended Posts

Hi there, new here, I've finally been referred to a dermatologist to (hopefully) get roaccutane. I've already had my blood taken in advance but I don't know the results from that. My doctor said that it would probably be 6 weeks before I could get an appointment but I've been lucky and been able to get one in 2 weeks time, my doctor suggested that I should stop taking erythromycin so that the dermatologist can see the acne in, in his words: "It's full glory".

My acne is mostly on my back so I'm able to hide it, but I'm scared that when I stop taking it that it's going to come back on my face and I don't know if I can deal with that right now (especially since I'm in the process of job searching, I don't want to go to an interview covered in acne :( ). I've thought about just continuing taking erythromycin, but then that would be going against my GPs advice. What do you think? What are your experiences? Did you stop all antibiotics before your first meeting so that the derma could see how bad it got?

Part of me just thinks I'm gonna have to put up with it if it does get bad. I've been going through a bad breakout at the moment (and been on erythromycin for 2-3months), it can be difficult to see how bad it is with it being on my back, but I caught an unsightly glimpse of it the other week which shocked me and made me go back to see the doctor and finally get referred for (hopefully) accutane.

Thanks for any suggestions/support

Link to comment
Share on other sites

I do suggest that you stop taking your current antibiotics. Whenever I go to the dermotologist, I always was my face and exfoliate before to as your gp said "to show it in its full glory" it will encourage the dermotologist to put you onto roaccutane ^^ I know you are concerned about acne coming back on your face, however once you are on roaccutane it will probably have some on your face as before it gets better it gets a lot worse (I know from experience).

If you continue taking your antibiotics, your dermotologist may not believe that your acne is bad enough and may reject your wish for roaccutane :(

Also: you shouldn't have to worry about not getting a job because of your acne, if they do reject you because of that, then you shouldn't work there because they are not worth your time!:)

I hope this helped, I'm on my 3rd cycle of roaccutane currently, I'm full of experience haha ;D x

Link to comment
Share on other sites

Stayed on bactrim for my first visit to the derm and even asked if I could stay on it for the first month of my tane course to help combat the initial breakout, derm said it was fine but I think that some antibiotics shoud not be taken with roaccutane. Disclaimer: Bactrim was doing shit all (hence the accutane) but I stayed on it anyway to get rid of the pills I had left and cause I was scared of the intial breakout.

Me personally? Depending on the severity of my acne, if going off it would increase my chance of getting accutane (and I was completely aware of all the side effects of accutane and willing to do a course anyway) then off it I'd go, if it would make no difference then I'd just keep taking it. Just make sure you tell your dermatologist that you are on it incase it interacts with accutane.

Edited by JDW
Link to comment
Share on other sites

I was on amoxicillin just before I started my course, and my gp told me to stop taking it before my appointment with the derm. I don't know why exactly but I did it anyway. Maybe because of interaction between roaccutane or contraception.

I got my course of roaccutane on the NHS and the derm didn't even question what I had tried before, my gp probably gave a list on the referral letter. I was only in the derms office for a matter of minutes.

Not sure if you are getting it on the NHS, but if you are I hope it is as straight forward as mine was. Btw, I went without makeup and my skin was not looking as bad as it did previously.

Link to comment
Share on other sites

A lot of people get prescribed Accutane while taking antibiotics. It you break out after finishing an antibiotic and your acne flares to the same point again, there is no reason you can't take Accutane. Dermatologists know antibiotics aren't a long term solution. They also know antibiotics will temporally clear up acne, for a lot of people.

Link to comment
Share on other sites

After further reading about (ro)accutane, I'm a little bit cautious. I always knew there were side effects that were quite well documented, but reading post after post about people with erectile dysfunction/lack of sexual performance after taking accutane (and during) have been making me question whether or not I want to pursue this anymore. I've read cases of permanent ED as well, temporary I could deal with (although my girlfriend would probably be none too happy ), but permanent is what really puts me off.

Are there any alternatives to accutane or is it literally accutane or nothing? I spoke with my mum about my acne and she was saying that my father had quite bad back acne until his mid twenties (I'm currently 22) so it seems as though it is hereditary.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×